Alert archive / Pennsylvania / Tornado Warnings in 2007
Tornado Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Apr 23, 2007, 7:52 PM EDT for Butler County, Mercer County, Venango County, Pennsylvania. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2007, 7:52 PM EDT (23:52 UTC)
- Expired
- Apr 23, 2007, 8:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Butler County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 81 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 7:55 PM EDT | HAIL 1 | Grove City, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KPBZ 232352 TORPBZ PAC019-085-121-240015- /O.NEW.KPBZ.TO.W.0001.070423T2352Z-070424T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 752 PM EDT MON APR 23 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * TORNADO WARNING FOR... MERCER COUNTY IN NORTHWEST PENNSYLVANIA... THIS INCLUDES THE CITY OF GROVE CITY... VENANGO COUNTY IN NORTHWEST PENNSYLVANIA... THIS INCLUDES THE CITIES OF...KENNERDELL...CLINTONVILLE... BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA... * UNTIL 815 PM EDT * AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTHWEST OF GROVE CITY...OR ABOUT NEAR MERCER...MOVING EAST AT 35 MPH. * THE TORNADO WILL BE NEAR... CLINTONVILLE AND KENNERDELL BY 805 PM EDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4133 8017 4115 8021 4112 7986 4129 7981 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Apr 23, 2:48 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Apr 23, 2:48 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 248 PM EDT MON APR 23 2007 .SHORT TERM /TONIGHT THROUGH TUESDAY/... COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT AND INTO NORTHERN WEST VIRGINIA BY 12Z TUESDAY. STILL PLAN TO GO WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS TONIGHT AHEAD OF AND ALONG FRONT...THEN CHANCE POPS FOR SHOWERS LATE TONIGHT AND TUESDAY IN FAR SOUTHEAST ZONES. TEMPERATURES ARE CLOSE TO ETA MOS GUIDANCE VALUES. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AN UNSETTLED PERIOD IN STORE THROUGH THE LONG TERM. SURFACE BOUNDARY WILL PERSIST ALONG PA/WV LINE FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. THIS BOUNDARY WILL BE GENERAL PATH OF A SERIES OF DISTURBANCES. LOW PRESSURE WILL LIFT NORTHEAST ACROSS OHIO VALLEY ON THURSDAY INTO THURSDAY NIGHT. A WEAK HIGH PRESSURE RIDGE WILL PUSH NORTHEAST INTO THE REGION INTO SATURDAY NIGHT...QUICKLY FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM BY SUNDAY NIGHT. && .AVIATION /TONIGHT AND TUESDAY/... COLD FRONT WILL PUSH SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY REGION TONIGHT AND INTO CENTRAL WEST VIRGINIA BY TUESDAY AFTERNOON. EXPECT INITIAL LINE OF SHOWERS TO CROSS WESTERN PA AND NORTHERN WV DURING THE REMAINDER OF THIS AFTERNOON. ADDITIONAL LINES OF SHOWERS AND SCATTERED THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG AND AHEAD OF FRONTAL BOUNDARY AND IT MOVES ACROSS THE REGION TONIGHT. STRONG SOUTHWEST SURFACE WINDS WILL GUST TO AROUND 30 KT THROUGH THIS EVENING...THEN BECOME NORTHWEST AROUND 12 KT LATER TONIGHT WITH OCCASIONAL GUSTS TO AROUND 20 KT. EXPECT SCATTERED TO BROKEN CLOUDS AROUND 4000 FEET THROUGH THE EVENING WITH CONDITIONS OCCASIONALLY LOWERING TO MVFR CEILING AND VISIBILITY IN SHOWERS AND THUNDERSTORMS. LATER TONIGHT AND TUESDAY MORNING...CEILINGS AROUND 3000 FEET ARE FORECAST. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 31/14
Hazardous weather outlook, Apr 23, 3:35 AM EDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 335 AM EDT MON APR 23 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-240745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 335 AM EDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 23, 6:53 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 653 PM EDT MON APR 23 2007 PAZ007-008-232345- MERCER PA-VENANGO PA- 653 PM EDT MON APR 23 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO AND MERCER... AT 639 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS MOVING ACROSS TRUMBULL AND ASHTABULA COUNTIES IN OHIO. THESE STORMS WILL MOVE ACROSS VENANGO AND MERCER COUNTIES IN NORTHWEST PENNSYLVANIA BETWEEN 7 PM AND 8 PM. THE STORMS MAY BE ACCOMPANIED BY DANGEROUS LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL. THE STORMS ARE MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FREDONIA...HERMITAGE...KENNERDELL...MAURICE K GODDARD STATE PARK... MERCER...OIL CITY...POLK...SENECA...STONEBORO AND SUGARCREEK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Apr 23, 7:34 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
734 PM EDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 6 S GREENVILLE 41.32N 80.38W
04/23/2007 MERCER PA EMERGENCY MNGR
NUMEROUS TREES DOWN. SHINGLES BLOWN OFF OF ROOF. ALL NEAR
LAKE PYMATUNING.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:06 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 24 min |
| Apr 23, 7:29 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 31 min |
| Apr 23, 7:44 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 61 min |
Nearby
Tornado Warnings in Pennsylvania, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.